Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 6, NWS Grand Rapids, MI

January 21, 2021

NWS Grand Rapids, MI issued this small craft advisory at Jan 21, 2021, 3:30 AM EST. It was in force for 47 hr.

The area

The counties it named.

The facts

Issued
Jan 21, 2021, 3:30 AM EST (08:30 UTC)
Expired
Jan 23, 2021, 2:29 AM EST
In force
47 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted.

130 
WHUS73 KGRR 210830
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
330 AM EST Thu Jan 21 2021

LMZ844>849-211630-
/O.CAN.KGRR.GL.W.0001.000000T0000Z-210121T1000Z/
/O.NEW.KGRR.SC.Y.0006.210121T0830Z-210123T0800Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
330 AM EST Thu Jan 21 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM EST SATURDAY...
...GALE WARNING IS CANCELLED...

* WHAT...Northwest winds 15 to 25 knots with gusts up to 30 knots
  and waves 6 to 8 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 3 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
8 follow-up statements
285 
WHUS73 KGRR 211607
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1107 AM EST Thu Jan 21 2021

LMZ844>849-220015-
/O.CON.KGRR.SC.Y.0006.000000T0000Z-210123T0800Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1107 AM EST Thu Jan 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST
SATURDAY...

* WHAT...Northwest winds 15 to 25 knots with gusts up to 30 
  knots and waves 7 to 10 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 3 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$


wdm
164 
WHUS73 KGRR 212052
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
352 PM EST Thu Jan 21 2021

LMZ844>849-220500-
/O.CON.KGRR.SC.Y.0006.000000T0000Z-210123T0800Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
352 PM EST Thu Jan 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST
SATURDAY...

* WHAT...Northwest winds 15 to 25 knots with gusts up to 30 
  knots and waves 7 to 10 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 3 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

wdm
464 
WHUS73 KGRR 220330
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1030 PM EST Thu Jan 21 2021

LMZ844>849-221130-
/O.CON.KGRR.SC.Y.0006.000000T0000Z-210123T0800Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1030 PM EST Thu Jan 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST
SATURDAY...

* WHAT...Northwest winds 20 to 30 knots tonight diminishing to 15
  to 25 knots on Friday. Waves 6 to 10 feet tonight subsiding to 5
  to 8 feet on Friday.

* WHERE...St Joseph to Manistee.

* WHEN...Until 3 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
317 
WHUS73 KGRR 220812
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
312 AM EST Fri Jan 22 2021

LMZ844>849-221615-
/O.CON.KGRR.SC.Y.0006.000000T0000Z-210123T0800Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
312 AM EST Fri Jan 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST
SATURDAY...

* WHAT...Northwest to 30 knots and waves 6 to 10 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 3 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
240 
WHUS73 KGRR 221643
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1143 AM EST Fri Jan 22 2021

LMZ844>849-230045-
/O.CON.KGRR.SC.Y.0006.000000T0000Z-210123T0800Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1143 AM EST Fri Jan 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST
SATURDAY...

* WHAT...Northwest of 20 to 30 knots and waves 6 to 10 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 3 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

wdm
501 
WHUS73 KGRR 222051
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
351 PM EST Fri Jan 22 2021

LMZ844>849-230500-
/O.CON.KGRR.SC.Y.0006.000000T0000Z-210123T0800Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
351 PM EST Fri Jan 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST
SATURDAY...

* WHAT...Northwest of 20 to 30 knots and waves 6 to 10 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 3 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

wdm
319 
WHUS73 KGRR 230336
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1036 PM EST Fri Jan 22 2021

LMZ844>849-230800-
/O.CON.KGRR.SC.Y.0006.000000T0000Z-210123T0800Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1036 PM EST Fri Jan 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST
SATURDAY...

* WHAT...Northwest winds 10 to 15 knots and waves 3 to 5 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 3 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

DUKE
523 
WHUS73 KGRR 230729
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
229 AM EST Sat Jan 23 2021

LMZ844>849-230830-
/O.CAN.KGRR.SC.Y.0006.000000T0000Z-210123T0800Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
229 AM EST Sat Jan 23 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves have diminished and the Small Craft Advisory is
cancelled.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 21, 3:29 AM EST, 1 minute earlier.

Area forecast discussion, Jan 21, 3:29 AM EST, 1 minute before
Area Forecast Discussion
National Weather Service Grand Rapids MI
329 AM EST Thu Jan 21 2021

LATEST UPDATE...
Synopsis/Discussion/Marine

.SYNOPSIS...
Issued at 328 AM EST Thu Jan 21 2021

- Breezy and milder today

- Cold Friday with light lake effect snow showers

- Snow possible Sunday and Monday

&&

.DISCUSSION...(Today through Wednesday)
Issued at 328 AM EST Thu Jan 21 2021

-- Breezy and milder today --

It will be breezy and milder today as strong southwest
to wsw flow waa will help to boost high temps into the
middle to perhaps upper 30s. A cold front will bring a
few light snow showers and flurries late tonight.

-- Cold Friday with light lake effect snow showers --

Nw flow light lake effect snow showers are forecast Friday
as h8 temps will fall to -16 to -18 C yielding high delta t/s.
However les potential has significant mitigating factors
including lack of deep moisture and low inversion heights of
around 5 kft agl. Therefore only light snow accumulations
on the order of an inch or two are expected in our favored
nw flow snow belt regions.

-- Snow possible Sunday and Monday --

The deterministic 00z ecmwf shows potential for a little
light snow to move in from the west Sunday.  Then for Monday
a consensus of medium range guidance the past several days
has shown potential for a fairly strong low pressure system
to move across the lower Ohio Valley region Monday with heaviest
pcpn with that system staying south of our area.

However ECMWF guidance and ensembles have trended further north
and now show potential for snow with potentially significant
accumulations across much of our area with potential for at
least a half to three quarters of an inch of qpf. There is still
considerable uncertainty in terms of exact track and strength of
the system though. It is noted that the 00Z GFS is significantly
further south.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1152 PM EST Wed Jan 20 2021

Wind continues to be the main theme over the course of the next 24
hours. Gusty winds will continue both tonight and on Thursday.
Strongest winds tonight will be along the lakeshore at KMKG with
all sites likely seeing gusts over 30 knots during the day on
Thursday. Winds will shift from the south and southwest tonight to
the west on Thursday.

We are expecting conditions to remain VFR tonight although some
MVFR clouds may brush by the KGRR and KLAN TAF sites in the next
few hours. A bigger and more sustained push of MVFR ceilings will
occur Thursday afternoon and evening. By 00z Friday (Thursday
evening) all sites should have ceilings below 3000ft.

&&

.MARINE...
Issued at 328 AM EST Thu Jan 21 2021

It will be breezy today and remain breezy tonight and Friday as a
significantly colder airmass moves in. Therefore a small craft advisory
is in effect through late Friday evening. It will take until the
early morning hours Saturday for waves to subside to below sca
criteria.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.

LM...Small Craft Advisory until 1 AM EST Saturday for LMZ844>849.

&&

SYNOPSIS...Laurens
DISCUSSION...Laurens
AVIATION...Duke
MARINE...Laurens
Hazardous weather outlook, Jan 20, 11:27 AM EST, 16 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
1127 AM EST Wed Jan 20 2021

MIZ037>040-043>046-050>052-056>059-064>067-071>074-211630-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
1127 AM EST Wed Jan 20 2021

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...This Afternoon and Tonight

Wind gusts up to 45 mph are possible late this afternoon into
tonight along the Lake Michigan shoreline north of Holland, which
may lead to a few power outages as well as some minor lakeshore
flooding and erosion.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Light snow showers on Thursday night and Friday, as well as on
Saturday night and Sunday, may create minor travel impacts. Also,
a storm system tracking south of Michigan early next week could
bring some accumulating snow.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-211630-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1127 AM EST Wed Jan 20 2021

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...This Afternoon and Tonight

Winds will increase to gale force out of the southwest this
afternoon and continue tonight. Waves up to 12 feet may result in
some erosion and lakeshore flooding north of Holland.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Hazardous winds and waves will continue Thursday and Friday before
subsiding on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

wdm

In the hours before

Local storm report, Jan 20, 9:46 PM EST, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
946 PM EST WED JAN 20 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     NON-TSTM WND GST 8 NNW LUDINGTON         44.05N 86.51W
01/20/2021  M49 MPH          MASON              MI   MESONET

            MESONET STATION BSBM4 7 NW LUDINGTON.

0926 PM     NON-TSTM WND GST 2 W GRAND HAVEN         43.06N 86.26W
01/20/2021  M48 MPH          LMZ846             MI   MESONET

            MESONET STATION XGHL GRAND HAVEN LIGHT.

0921 PM     NON-TSTM WND GST 2 NNW SAUGATUCK         42.68N 86.22W
01/20/2021  M47 MPH          LMZ845             MI   MESONET

            MESONET STATION XSTK SAUGATUCK PIER.

0930 PM     NON-TSTM WND GST MACATAWA                42.77N 86.20W
01/20/2021  M46 MPH          OTTAWA             MI   MESONET

            MESONET STATION HLNM4 HOLLAND HARBOR.

0930 PM     NON-TSTM WND GST 5 SW WHITEHALL          43.37N 86.42W
01/20/2021  M45 MPH          MUSKEGON           MI   MESONET

            MESONET STATION DW2963 WHITEHALL.

0810 PM     NON-TSTM WND GST 4 WNW ROOSEVELT PARK    43.23N 86.34W
01/20/2021  M45 MPH          MUSKEGON           MI   MESONET

            MESONET STATION MKGM4 3 WNW ROOSEVELT PARK.

0855 PM     NON-TSTM WND GST 1 ENE NORTON SHORES     43.17N 86.23W
01/20/2021  M43 MPH          MUSKEGON           MI   ASOS

            ASOS STATION KMKG MUSKEGON COUNTY AIRPORT.

0736 PM     NON-TSTM WND GST 1 S LUDINGTON           43.95N 86.44W
01/20/2021  M42 MPH          MASON              MI   MESONET

            MESONET STATION LDTM4 LUDINGTON.

0755 PM     NON-TSTM WND GST 2 ENE LUDINGTON         43.97N 86.40W
01/20/2021  M40 MPH          MASON              MI   AWOS

            AWOS STATION KLDM LUDINGTON MASON.

&&

CAS

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.